May 11, 2007
Hi I have Arthritis in both ankles --I have been to several doctors and they really haven't helped. all the drugs have REALLY bad side effects. I have seen many over the counter joint drugs that promise pain relief they all have the following ingredientsHydrolyzed Collagen, Chondroitin Sulfate ,Hyaluronic Acid (HA) and Glucosamine Sulfate
I am on Didanosine , Kaletra and Zerit. Will any of these effect the HIV med Im on? I guess what Im asking is this joint relief stuff for real?Or is it a bunch of bull?
| Response from Dr. Henry
review of studies using the meds your mentioned for arthritis are underwhelming-modest to no benefit overall. A subset of patients may experience relief so a 3 month trial may be worthwhile. Often physical therapy, hydrotherapy can be helpful. There is not much data on drug interactions between your HIV meds and the arthritis meds you are planning to take though in general I don't think there should be much of a problem. Didanosine and Zerit are getting used less and less due to concern about mitochondrial toxicity and the available of alternative drugs (such as tenofovor and abacavir). KH
Get Email Notifications When This Forum Updates or Subscribe With RSS
- Can You Get Hiv From Needle Prick?
- Can The Herpes Virus Turn Into Hiv?
- Do Doctors Check If You Have Hiv Virus If You Have Mrsa?
- How Long Does Hiv Stay In Your Body Before You Know You Have It?
- Do You Need To Get Another Hep B Vaccinations If You Have Had It Before?
- If I Have Sex With A Man Who Is Hiv Negative Then Can I Get Hiv?
This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.
Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.